Has anyone been prescribed and really struggled?
I've been on it now for 7 months and my health has deteriorated quite markedly with several side effects mentioned in the medication leaflet. Sore throat, dry mouth, headaches, nausea, change in bowel movements, muscle aches, joint pains, increased appetite, memory loss, breathlessness and extreme fatigue.
I want to come off it, but the doctor says I must keep taking it, even though it is now affecting my daily life. I feel like a constantly tired, house-bound cripple at the moment who can barely walk from one room to another without getting out of breath. Seven months ago, I was fine.
I was put on Atorvastatin. After a year I read this should not be prescribed for strokes caused by a bleed, as mine was. I was taken off it at once and have not been on a statin since. I had problems with bowel movements before but am fine now.
Jan19230, boy am I so relieved for this post. Your side effects are completely different to mine which is quite interesting.
I was in this medication while in hospital. There was alot of deliberation about whether I should continue with this med as my cholesterol levels were fine. So, I stopped taking it.
Last week doctor told me I needed to be on this med. My goodness, four days in to taking the drug, my whole body was covered in red itchy and burning patches. I was in agony, even walking was excruciating. I had not slept in days as I was scratching like a dog and groaning aloud due to the awful burning sensation.
I pleaded to see a doctor last night as I could not wait for my appointment the next day. It turned out that I was having a allergic reaction to the meds that I'm already taking and on course of steroids.
Sounds like you're really having a tough time with this med too?
All the best!
Hi, i had my stroke 11 weeks ago. I was prescribed Atorvaststin along with Clopidogrel at the same time. Within the first week i noticed i was itchy for about 30 minutes after id taken the statin so much so that id scratch until i bled :( When i woke up through the night and in the morning, my lower joints would hurt so much it'd make me cry, it felt like my ankles would break upon putting weight on them, up my achilles tendon hurt, my knees and hips. I'd have to hold onto things to walk to the bathroom. I had my consultant follow up and he asked me to take a 2 week break to see if it was the statin causing the joint pain. My 2 week break ends tomorrow and i have been pain free! I was worried about coming off it as taking the statin would reduce my cholesterol levels but my levels have always been good and never had any issues with cholesterol, taking this into consideration i have decided not to continue taking the statin as it is affecting me more by taking it.
I hope you can convince your GP or consultant to take a break and make sure it is the statin. i hope you find a solution very soon x
Hi I have been on both since my stroke 18 mths ago and have gladly not had the problem you have had. I did have achy legs and my doctor gave me some gel to rub in which helped. If the doctor feels you need to have a statin I believe there are others that you can take. Maybe a trip to the doctors is wise to check before not taking any. Good Luck with the recovery. Wendy
Hi Jan my mother has been on Atorvasatin 40mg since last July, and all the symptoms that you mentioned she has. I made an appointment to see the Gp in a couple of weeks time. My mother is going through the same.
I will let you know. All the best and a speedy recovery God bless . Chris
I decided to stop statins altogether. My GP explained the risks but was fully in agreement with me stopping. I was 68 at that stage. There are other statins rather than atorvastatin, GP may suggest an alternative.
It is really up to Mum and perhaps she should take a llead in the decision. Our recoveries are very much down to us.
Thank you Colin for your advise, mum feels awful. She's had a few mini strokes last year.
Hi all had TIA early March, on atorvastatin 40 & clopidogrel 75.side effects for clopi focus/dizzy n extremely tired within 20m, this week A&E after 111 call as band like crushing round middle, breathing harder to do, (use inhaler) said bloods flagged pancreaitis poss but not symptoms. Awaiting problem enterology dept. Today after clopi tired same but later after sleep, (doc thinks trapped neck) Breathing prob, cold arms, warm again n pressure in head like filling up. The statin at night makes me spaced out, weird feeling...
With your doctors prior approval, maybe you could swap Clopiwhatsit with low dose aspirin. I did exactly that for 5 weeks. It made no difference so i then went back to clopi. We are all different.
Now atorvastin made my joints ache. So I stopped taking it and the pains stopped. Four years on I might start up again, perhaps on a different statin.
Please be aware that TIAs usually mean you will get a total and complete recovery. The clue is in the word Transient. So dont get alarmed by all the horrors you will come across with us "full stroke" patients. TIAs are not trivial, they might be a warning. But they dont leave you permanently brain damaged. There isnt an infarct.
Its such a perfect spring day here. Not a cloud in sight.
Hi Colin thankyou for your information about these meds. I have used your cup of tea n rest for a while on taking clopi & it's worked 2nd day today. On getting up do a job then have to rest again etc.. Yes the atorvastatin I think is too strong as you can't sleep and spaced out etc..still in morning, I will be asking them again as just said early days. Hope you are improving each day making more good ones. Been sunny here too good for us all??
My name is Fiona
This is my first time on here.Had my stroke in June 2019, 8 months ago.blood clot on brain,was thrombolised.
I have almost same problems with medications.I am confused.
I get pressure,movements as if something is crawling,moving about in my head.
Weak almost everyday or during the days,can feel it from head to stomach.
Some how am lost of all different effects.
Hi Fiona, so sorry to hear you're struggling. The stroke survivors will give you lots of support and suggestions. Take good care, take plenty of rest xx
Hi to you Fiona o'dear there are alot of side effects for you, I get that weird head thing & warning pains come in chest if do little jobs. I hope yours cease abit so you feel better. I just been advised to try statin after my tea earlier evening.. if no good stop tablet couple days see if still get effects. Mines early days though, many of you have had these problems longer here's hoping for improvements each day for you.
This is Ann (not sure if name comes up somewhere on here?
Thank you so much for your reply.
A couple of months ago I thought I was better and it and about. Suddenly this creepy feeling comes back again on and off,where someday are better.
I am on statin 40mg, Clopidogrel 75mg,Ferrous sulphate 200mg,Thiamine 100mg, Lansoprazole 30 mg and Pregabalin 50mg.
6 weeks ago was told no meat because had low neutrophils, B12 was slightly high,then was given Folic Acid vitamin d3.
So you see,I have been reading up on Statin and it reduces the vitamins and iron in the body making ones energy low.
However am so confused.
I normally take medication first,then 30 mins eat breakfast.then between 1 and 2pm Ferrous sulfate 200mg 3 times per day.and Pregabalin before bed.
Almost for get the paracetamol and codeine cant do without these.
My most concern is why this head feelings and weakness in stomach and body comes on mostly in the evenings.?
Hi Fiona, I don't really have any medical knowledge, but just instinctively wonder if your body is adjusting to all these meds. It takes time for the organs to cope with this influx of strange chemicals - does that make sense? If you had low neutrophils, were you actually neutropenic, because that's very serious, and can be treated with injections/infusions to get the neutrophil level back up? Obviously you've been doing your research, and others on this site will have first hand experience of taking a medication cocktail. I would think it would be worth a visit to your GP/Stroke consultant to report back your problems, even though everyone is mega-busy just now. I think you deserve to be feeling better than this.
Take care xx
Thank you that is a very good suggestion.
I had a second blood test done. Awaiting results,then I will make appointment.